On the partially symmetric rank of tensor products of W-states and other symmetric tensors

Research output: Contribution to journalJournal articleResearchpeer-review

Given tensors T and T′ of order k and k′ respectively, the tensor product T⊗T′ is a tensor of order k+k′. It was recently shown that the tensor rank can be strictly submultiplicative under this operation ([Christandl–Jensen–Zuiddam]). We study this phenomenon for symmetric tensors where additional techniques from algebraic geometry are available. The tensor product of symmetric tensors results in a partially symmetric tensor and our results amount to bounds on the partially symmetric rank. Following motivations from algebraic complexity theory and quantum information theory, we focus on the so-called W-states, namely monomials of the form xd−1y, and on products of such. In particular, we prove that the partially symmetric rank of xd1−1y⊗⋯⊗xdk−1y is at most 2k−1(d1+⋯+dk).
Original languageEnglish
JournalAtti della Accademia Nazionale dei Lincei, Classe di Scienze Fisiche, Matematiche e Naturali, Rendiconti Lincei Matematica E Applicazioni
Volume30
Issue number1
Pages (from-to)93-124
ISSN1120-6330
DOIs
Publication statusPublished - 2019

    Research areas

  • Partially symmetric rank, cactus rank, tensor rank, W-state, entanglement

Links

ID: 230842665